Alert archive / Mississippi / Flash Flood Warnings in 2023
Flash Flood Warning 30, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 4, 2023, 4:06 PM CDT for Bolivar County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2023, 4:06 PM CDT (21:06 UTC)
- Expired
- Jul 4, 2023, 6:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chicot County, AR, Bolivar County, MS, Washington County, MS
The radar
The Little Rock radar (KLZK), 176 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1509 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254
WGUS54 KJAN 042106
FFWJAN
ARC017-MSC011-151-042315-
/O.NEW.KJAN.FF.W.0030.230704T2106Z-230704T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
406 PM CDT Tue Jul 4 2023
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northeastern Chicot County in southeastern Arkansas...
Southwestern Bolivar County in northwestern Mississippi...
Northwestern Washington County in northwestern Mississippi...
* Until 615 PM CDT.
* At 406 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Greenville, Metcalfe, Benoit, Winterville, Scott and Lamont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3337 9121 3340 9127 3358 9118 3358 9115
3360 9113 3362 9113 3365 9118 3365 9119
3369 9115 3367 9113 3366 9109 3367 9103
3369 9103 3371 9105 3371 9097 3339 9099
3333 9103 3334 9112
FLASH FLOOD...RADAR INDICATED
$$
861 follow-up statement
947
WGUS74 KJAN 042253
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
553 PM CDT Tue Jul 4 2023
ARC017-MSC011-151-042315-
/O.CON.KJAN.FF.W.0030.000000T0000Z-230704T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chicot AR-Bolivar MS-Washington MS-
553 PM CDT Tue Jul 4 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT THIS
EVENING FOR NORTHEASTERN CHICOT, SOUTHWESTERN BOLIVAR AND
NORTHWESTERN WASHINGTON COUNTIES...
At 553 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Greenville, Metcalfe, Benoit, Winterville, Scott and Lamont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3337 9121 3340 9127 3358 9118 3358 9115
3360 9113 3362 9113 3365 9118 3365 9119
3369 9115 3367 9113 3366 9109 3367 9103
3369 9103 3371 9105 3371 9097 3339 9099
3333 9103 3334 9112
FLASH FLOOD...RADAR INDICATED
$$
86What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 4:03 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 4, 4:03 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Jackson MS 403 PM CDT Tue Jul 4 2023 ...New DISCUSSION... .DISCUSSION... Issued at 331 PM CDT Tue Jul 4 2023 Tonight and Wednesday: Rain and storm chances will start to decrease as we begin to lose heating during the evening hours. Sufficient moisture (PWATS around 2.0 in) lingering during the overnight period will help a few storms maintain well into the late evening, and this will be followed by muggy conditions overnight. Tomorrow will be much of the same as scattered showers and storms will cover most of the region. These mainly diurnal driven storms will peak out during the mid afternoon hours. We will continue to advertise a 'marginal risk' for severe as the potential for isolated microbursts still exists. The main threats will be damaging winds and hail up to quarter size. Tomorrow we will continue to advertise a 'Limited' for dangerous heat as heat indices will be around 105, but the added cloud cover due to the increased convective rainfall may help soften the blow from most of the extreme heat. Highs will stay around seasonal averages as temperatures will peak in the low 90s areawide during the afternoon hours. /LCP/ Wednesday night through next Tuesday: Strong subtropical ridging centered to our south competing with cyclonic flow over the northeast CONUS will maintain seasonably strong west- northwest over the forecast area. Perturbations in the upper flow and presence of a weak frontal boundary could help to enhance thunderstorm coverage/intensity in what will be a mostly diurnal convective cycle. Otherwise, additional messaging for heat is likely, especially for this weekend into early next week, but anomalies are small enough at this point to hold off until we get closer to the near term. It appears the next round of heat could target southwest portions of the area. /EC/ && .AVIATION... (18Z TAFS) Issued at 1234 PM CDT Tue Jul 4 2023 Widespread -TSRA and -RA will be expected mainly during the afternoon hours. These storms could temporarily lower flight categories over TAF sites throughout the day. Majority of storms should be done by 04Z with a few isolated -RA lingering throughout the late evening hours. MVFR conditions are expected in the KGTR region between 12-16Z tomorrow morning. /LCP/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 91 72 90 / 60 90 60 80 Meridian 72 91 72 91 / 40 80 50 80 Vicksburg 75 91 73 89 / 30 70 50 80 Hattiesburg 75 93 74 91 / 30 90 60 90 Natchez 75 91 73 88 / 50 70 50 80 Greenville 74 90 73 89 / 40 60 40 70 Greenwood 73 91 73 90 / 30 70 40 70 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && LCP/EC/LCP
Hazardous weather outlook, Jul 4, 3:30 AM CDT, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 330 AM CDT Tue Jul 4 2023 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 050830- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 330 AM CDT Tue Jul 4 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Today through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dangerous heat with maximum heat index values near 105 degrees is possible for the western and southern portions of the outlook area on Wednesday. (https://www.weather.gov/images/jan/graphicast/2.png) Isolated severe thunderstorms are possible for the whole outlook area again on Wednesday. Some thunderstorms could produce damaging wind gusts and hail to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Wednesday night. 0 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jul 4, 2:04 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
204 PM CDT Tue Jul 4 2023
MSZ038-039-041945-
Noxubee MS-Winston MS-
204 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of western Noxubee and
southeastern Winston Counties through 245 PM CDT...
At 204 PM CDT, Doppler radar was tracking a strong thunderstorm near
Millcreek, or near Louisville, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Millcreek around 210 PM CDT.
Mashulaville around 245 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3297 8904 3316 8907 3326 8874 3297 8873
TIME...MOT...LOC 1904Z 262DEG 17KT 3309 8897
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ECSpecial weather statement, Jul 4, 2:05 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Jackson MS
205 PM CDT Tue Jul 4 2023
MSZ032-037-038-041945-
Attala MS-Winston MS-Choctaw MS-
205 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of south central
Choctaw, east central Attala and southwestern Winston Counties
through 245 PM CDT...
At 205 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ethel, or 10 miles east of Kosciusko, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Mccool around 220 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3299 8948 3317 8950 3325 8922 3297 8922
TIME...MOT...LOC 1905Z 262DEG 17KT 3309 8941
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ECSpecial weather statement, Jul 4, 2:15 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
215 PM CDT Tue Jul 4 2023
MSZ026-042000-
Grenada MS-
215 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of eastern Grenada
County through 300 PM CDT...
At 215 PM CDT, Doppler radar was tracking a strong thunderstorm over
Grenada, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Gore Springs around 245 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3387 8977 3387 8951 3370 8951 3370 8986
3388 8989 3390 8981 3390 8977
TIME...MOT...LOC 1915Z 262DEG 16KT 3380 8980
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ECSpecial weather statement, Jul 4, 2:56 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
256 PM CDT Tue Jul 4 2023
MSZ028-029-032-042100-
Montgomery MS-Choctaw MS-Webster MS-
256 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of northern Choctaw,
Webster and central Montgomery Counties through 400 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lodi, or 10 miles west of Eupora, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Eupora around 320 PM CDT.
Embry around 325 PM CDT.
Walthall and Bellefontaine around 330 PM CDT.
Clarkson around 345 PM CDT.
Mantee around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3364 8903 3364 8902 3356 8902 3356 8909
3352 8909 3338 8943 3344 8969 3368 8955
3368 8951 3372 8951 3372 8919 3374 8919
3374 8904
TIME...MOT...LOC 1956Z 221DEG 20KT 3350 8946
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86Special weather statement, Jul 4, 3:05 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jackson MS
305 PM CDT Tue Jul 4 2023
MSZ045-046-042100-
Kemper MS-Neshoba MS-
305 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of Kemper and Neshoba
Counties through 400 PM CDT...
At 305 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tucker, or near Philadelphia, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Tucker and Bethsaida around 315 PM CDT.
House around 320 PM CDT.
Forestdale around 345 PM CDT.
Bluff Springs and Damascus around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3258 8839 3258 8932 3282 8932 3293 8835
TIME...MOT...LOC 2005Z 246DEG 13KT 3269 8910
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
86Local storm report, Jul 4, 3:36 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
336 PM CDT Tue Jul 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM Tstm Wnd Dmg 2 WNW Grady 33.52N 89.34W
07/04/2023 Webster MS Emergency Mngr
Tree down on Grady Road.
&&
86The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:02 PM CDT | Special Weather Statement | JAN | Noxubee, Winston | 58 min |
| Jul 3, 10:00 PM CDT | Special Weather Statement | JAN | Jasper | 60 min |
| Jul 4, 4:03 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
| Jul 4, 12:43 PM CDT | Special Weather Statement | JAN | Choctaw | 32 min |
| Jul 4, 1:03 PM CDT | Special Weather Statement | JAN | Attala | 42 min |
| Jul 4, 1:04 PM CDT | Special Weather Statement | JAN | Noxubee | 41 min |
| Jul 4, 2:04 PM CDT | Special Weather Statement | JAN | Winston | 41 min |
| Jul 4, 2:05 PM CDT | Special Weather Statement | JAN | Attala | 40 min |
| Jul 4, 2:15 PM CDT | Special Weather Statement | JAN | Grenada | 45 min |
| Jul 4, 2:56 PM CDT | Special Weather Statement | JAN | Montgomery, Webster | 64 min |
| Jul 4, 3:05 PM CDT | Special Weather Statement | JAN | Kemper, Neshoba | 55 min |
| Jul 4, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 51 min |
| Jul 4, 4:46 PM CDT | Flash Flood Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 2 hr |
| Jul 4, 5:33 PM CDT | Special Weather Statement | JAN | Simpson | 42 min |
| Jul 4, 6:15 PM CDT | Special Weather Statement | JAN | Scott | 45 min |
| Jul 4, 6:20 PM CDT | Special Weather Statement | JAN | Hinds, Warren | 40 min |
| Jul 4, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 46 min |
| Jul 4, 6:44 PM CDT | Special Weather Statement | JAN | Rankin | 46 min |
Nearby
Flash Flood Warnings in Mississippi, 2023Flash Flood Warnings in Arkansas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.